Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jul 31, 2021, 8:28 PM CDT for Douglas County, Howell County, Ozark County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2021, 8:28 PM CDT (01:28 UTC)
- Expired
- Jul 31, 2021, 9:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
Counties Douglas County, MO, Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 9:00 PM CDT | TSTM WND DMG | 2 Ene Noble, MO | TREE REPORTED DOWN ACROSS HIGHWAY 95 APPROXIMATELY 1 MILE FROM THE INTERSECTION WITH HIGHWAY 5. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2653 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
057
WWUS83 KSGF 010128
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
828 PM CDT Sat Jul 31 2021
MOZ096-097-105-010215-
Douglas MO-Ozark MO-Howell MO-
828 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR OZARK...DOUGLAS AND HOWELL
COUNTIES UNTIL 915 PM CDT...
At 828 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willow Springs to 10 miles south of Ava.
Movement was southeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
West Plains... Bull Shoals Lake...
Ava... Mountain View...
Willow Springs... Gainesville...
Pomona... Theodosia...
South Fork... Brandsville...
Wasola... Sundown...
Brixey... Willhoit...
Brushyknob... Tecumseh...
Pottersville... Caulfield...
Hardenville... Thornfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3653 9274 3670 9277 3680 9277 3681 9279
3700 9282 3704 9166 3679 9166 3679 9168
3658 9167
TIME...MOT...LOC 0128Z 318DEG 24KT 3691 9199 3680 9266
$$
DSAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 31, 6:12 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 31, 6:12 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
612 PM CDT Sat Jul 31 2021
...Updated for 00Z Aviation Discussion...
.SHORT TERM...(This evening through Sunday)
Issued at 216 PM CDT Sat Jul 31 2021
As of 3 PM, a quasi-stationary synoptic front extended east from
just north of Wichita, KS to the Truman Lake region to near
Vichy. Satellite and radar imagery also depict additional smaller
scale boundaries across the Missouri Ozarks. An old outflow
boundary currently extends from the Bourbon/Crawford County, KS
line, east to Greenfield, MO and then continues to around Edgar
Springs. Satellite also indicates somewhat agitated cumulus fields
near the Highway 60 corridor and down near the Arkansas border.
Despite all of these boundaries, the only real convection of note
continues to dive southeast across southeastern Missouri. These
storms are leftover from overnight activity that initiated in the
Corn Belt region. There has also been recent initiation in the
Truman Lake region.
While there is the potential for an isolated storm to pop up along
any of these boundaries for the remainder of the afternoon, the
main threat for convective initiation will likely lie in closer
vicinity to that synoptic front from the KC metro into the lakes
region of central Missouri. This will especially be true in the
3 PM to 6 PM time frame as that front nudges south with an
attendant increase in convergence. Any storms that develop will
have an attendant risk for locally damaging winds given high
0-3 km theta-e differentials and DCAPE values.
Meanwhile, hot and humid conditions are being felt across most of
the region for one more day. Temperatures over most areas are in
the lower to middle 90s with heat indices of 100 to 108. The one
exception is portions of central Missouri and the eastern Ozarks
thanks to earlier thunderstorm outflow. The current heat headlines
have the situation covered well.
As we get into this evening, vigorous short wave energy will dive
southeast across the northern Great Lakes region. Upper level
height falls will overspread the Missouri Ozarks with that
synoptic cold front beginning to accelerate south. We should see
an initial uptick in convective coverage this evening in the
vicinity of that front.
Convective coverage should then ramp up into the overnight period
as height falls continue to overspread the surging front. Some of
the CAMs actually indicate convective initiation both along the
surface front and closer to the 850 mb front. Regardless,
prospects look pretty good for rainfall across much of the area
tonight.
A Marginal Risk for severe storms will persist into tonight,
especially where we see some upscale growth into line segments or
clusters. We will also see torrential rainfall rates with some of
these storms, thus we will have to monitor the threat for
localized flash flooding.
Activity should then exit far southern Missouri either late
tonight or early Sunday morning. A cooler and drier air mass will
filter into the region as surface high pressure begins to build in
from the north. We have stuck close to NBM numbers for highs on
Sunday which puts most areas in the lower or middle 80s. One fly
in the ointment could be lingering cloud cover which could
necessitate knocking down expected highs a few degrees.
.LONG TERM...(Sunday Night through Saturday)
Issued at 216 PM CDT Sat Jul 31 2021
Northwesterly flow aloft and surface high pressure will remain in
control of the weather through the middle of next week.
Temperatures will be below normal with highs generally in the
lower to middle 80s. Low temperatures in the upper 50s to lower
60s are expected over most areas, with middle 50s appearing
increasingly likely in cooler valleys.
We have kept the forecast dry through midweek, but it should be
noted that ensembles and deterministic models do indicate multiple
bouts of short wave energy rippling through the region from Sunday
night through Wednesday. Given the expected poor quality of low
level moisture and instability, showers may be hard to come by.
Ensemble systems then indicate rising height trends to end next
week. This should result in temperatures warming back to near
normal values. We may see an introduction to at least some low-end
convective potential by next weekend as we get into a pattern
slightly more favorable for nocturnal MCS activity.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 612 PM CDT Sat Jul 31 2021
Showers and thunderstorms were occurring ahead of a cold front over
central Missouri early this evening, with a few isolated to
scattered storms along other boundaries further south in southwest
Missouri. As the cold front pushes through the area late this
evening will see an increase in showers and thunderstorms at the
terminals. In addition, ceilings will fall into the MVFR category
and possibly IFR within some of the storms. These ceilings and
overall flight conditions will improve through the early morning
hours Sunday back to VFR conditions along with north winds through
the end of the TAF period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 9 PM CDT this evening for MOZ055-067>070-
080>082-090>092-095>098-102>106.
Excessive Heat Warning until 9 PM CDT this evening for MOZ066-
077>079-088-089-093-094-101.
KS...Excessive Heat Warning until 9 PM CDT this evening for KSZ073-
097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...RaberdingHazardous weather outlook, Jul 31, 12:47 PM CDT, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1247 PM CDT Sat Jul 31 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1247 PM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. Extreme excessive heat risk. DISCUSSION... Afternoon and early evening heat index values are expected to range from 100 to 110 degrees today, with slightly lower values across central Missouri. The extended nature of this heat wave will increase the risk for heat related illnesses. Showers and thunderstorms will develop and increase in coverage from late this afternoon into tonight as a cold front pushes in from the north. A few of these storms may be strong to severe, with damaging wind gusts to 60 mph and quarter size hail being the primary potential severe weather hazards. Frequent lightning and locally heavy rainfall can also be expected from these storms. There is a limited risk for localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few thunderstorms will remain possible near the Arkansas border early Sunday morning. Cloud to ground lightning will be the main potential hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Special weather statement, Jul 31, 6:38 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Springfield MO
638 PM CDT Sat Jul 31 2021
MOZ088-010000-
Jasper MO-
638 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JASPER COUNTY UNTIL
700 PM CDT...
At 638 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Golden City, or 11 miles northeast of Carthage, moving
east at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Jasper
County, including the following locations... Avilla, Maple Grove and
La Russell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3721 9425 3725 9427 3730 9425 3729 9405
3714 9406
TIME...MOT...LOC 2338Z 275DEG 12KT 3727 9415
SchaumannSpecial weather statement, Jul 31, 6:40 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Springfield MO
640 PM CDT Sat Jul 31 2021
KSZ097-010015-
Crawford KS-
640 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD COUNTY
UNTIL 715 PM CDT...
At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mccune, or 11 miles southwest of Girard, moving east at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Mccune...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3750 9509 3742 9484 3734 9484 3734 9500
3737 9508 3739 9509
TIME...MOT...LOC 2340Z 275DEG 12KT 3741 9500
SchaumannSpecial weather statement, Jul 31, 7:40 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Springfield MO
740 PM CDT Sat Jul 31 2021
MOZ082-097-098-106-010130-
Oregon MO-Howell MO-Texas MO-Shannon MO-
740 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHANNON...
NORTHEASTERN HOWELL...SOUTHEASTERN TEXAS AND NORTHERN OREGON COUNTIES
UNTIL 830 PM CDT...
At 740 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mountain View, moving southeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Ozark National Scenic Riverways...
Mountain View...
Winona... Birch Tree...
Montier... Thomasville...
Peace Valley... Teresita...
Arroll... Greer...
Pine Crest...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3672 9133 3675 9171 3704 9184 3716 9167
3705 9122 3685 9122 3683 9123 3682 9115
3674 9114
TIME...MOT...LOC 0040Z 320DEG 29KT 3705 9169
DSASpecial weather statement, Jul 31, 7:51 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Springfield MO
751 PM CDT Sat Jul 31 2021
KSZ101-MOZ088-093-010130-
Cherokee KS-Jasper MO-Newton MO-
751 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEROKEE...NEWTON AND
WESTERN JASPER COUNTIES UNTIL 830 PM CDT...
At 751 PM CDT, Doppler radar was tracking a strong thunderstorm over
northwestern Joplin, moving southeast at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Joplin... Carthage...
Neosho... Webb City...
Carl Junction... Baxter Springs...
Columbus... Galena...
Oronogo... Seneca...
Granby... Carterville...
Duquesne... Duenweg...
Diamond... Loma Linda...
Airport Drive... Leawood...
Lowell... Silver Creek...
This includes the following highways...
Interstate 44 between mile markers 0 and 22.
Interstate 49 between mile markers 20 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3727 9496 3735 9445 3688 9406 3680 9456
3687 9462 3700 9462 3700 9473
TIME...MOT...LOC 0051Z 328DEG 25KT 3711 9453
DSASpecial weather statement, Jul 31, 7:58 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Springfield MO 758 PM CDT Sat Jul 31 2021 MOZ090-091-095-096-010145- Douglas MO-Greene MO-Webster MO-Christian MO- 758 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBSTER...WESTERN DOUGLAS...NORTHEASTERN CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES UNTIL 845 PM CDT... At 757 PM CDT, Doppler radar was tracking a strong thunderstorm over Ozark, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Southeastern Springfield... Ozark... Rogersville... Sparta... Highlandville... Fremont Hills... Oldfield... Elkhead... Bruner... Selmore... Keltner... Christian Center... Chadwick... Linden... Dogwood... PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3697 9330 3715 9322 3712 9277 3682 9284 TIME...MOT...LOC 0057Z 289DEG 27KT 3704 9317 DSA
Special weather statement, Jul 31, 8:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
828 PM CDT Sat Jul 31 2021
MOZ096-097-105-010215-
Douglas MO-Ozark MO-Howell MO-
828 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR OZARK...DOUGLAS AND HOWELL
COUNTIES UNTIL 915 PM CDT...
At 828 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willow Springs to 10 miles south of Ava.
Movement was southeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
West Plains... Bull Shoals Lake...
Ava... Mountain View...
Willow Springs... Gainesville...
Pomona... Theodosia...
South Fork... Brandsville...
Wasola... Sundown...
Brixey... Willhoit...
Brushyknob... Tecumseh...
Pottersville... Caulfield...
Hardenville... Thornfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3653 9274 3670 9277 3680 9277 3681 9279
3700 9282 3704 9166 3679 9166 3679 9168
3658 9167
TIME...MOT...LOC 0128Z 318DEG 24KT 3691 9199 3680 9266
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:40 PM CDT | Special Weather Statement | SGF | Shannon | 50 min |
| Jul 31, 7:51 PM CDT | Special Weather Statement | SGF | Jasper, Newton | 39 min |
| Jul 31, 7:58 PM CDT | Special Weather Statement | SGF | Christian | 47 min |
| Jul 31, 8:06 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 25 min |
| Jul 31, 8:30 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 45 min |
| Jul 31, 8:37 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Oregon, Ozark, Taney | 38 min |
| Jul 31, 9:05 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 40 min |
| Aug 1, 2:14 AM CDT | Areal Flood Advisory | SGF | Christian, Greene, Lawrence | 6 hr |
| Aug 1, 4:42 AM CDT | Areal Flood Advisory | SGF | Howell, Ozark | 6 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.